MAUDE Adverse Event Report: BIOMET UK LTD. M/H SLD/APX HLE RNGLC SHL 54MM; MALLORY HEAD PC CUP

BIOMET UK LTD. M/H SLD/APX HLE RNGLC SHL 54MM; MALLORY HEAD PC CUP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in europe: (b)(6).Concomitant medical products: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Associated products: medical product: epoly 32mm rlc lnr mrom sz24, catalog no.: ep-105934, lot no.: 490490.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery the liner did not fit the cup.A new liner was not available.A new cemented cup was implanted after removal of the non-cemented cup.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: it was reported, that: during surgery, the liner did not fit the cup.A new liner wasn¿t available.A new cemented cup was implanted after the removal of the uncemented cup.Patient outcome- prolonged surgery.A visual inspection of the m/h solid/apex hole ringloc shell 54mm assembly (item: 11-104054 lot: 6092384) shows damage to the location tabs, front face, ring location groove and internal spherical dim.The locking ring which is still located in the shell is damaged and distorted.This device is used for treatment.The shell and liner are compatible with each other as they are both sz24.A dimensional inspection could not be carried out due to the damage to the shell most likely caused during implantation or explantation.A review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.It has been confirmed that the implant is not within the scope or subject of any field actions or recalls which could be attributed to the reported events.The definitive root cause of this event cannot be determined with the available information.The investigation is completed based on currently available information.If any additional information becomes available, then the complaint will be reopened and investigated.A review of the complaints database shows that we have received no reported events for implant would not assemble with a mating implant for the same item number ¿11-104054¿ prior to the reported event.It was confirmed that the reported harm/hazardous situation, incorrect product assembly, is addressed in the associated risk management file for the reported product however as the failure mode associated with the reported event is unknown, a specific risk line item cannot be identified.No corrective or preventive action is required at this time.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be generated accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported, that: during surgery, the liner did not fit the cup.A new liner was not available.A new cemented cup was implanted after the removal of the non-cemented cup.

Brand Name
M/H SLD/APX HLE RNGLC SHL 54MM
Common Device Name
MALLORY HEAD PC CUP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12670959
Report Number3002806535-2021-00457
Device Sequence Number16520754
Product Code LZO
UDI-Device Identifier00887868307553
UDI-Public00887868307553
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-104054
Device Lot Number6092384
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown